MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/SAFE LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/SAFE LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Catalog Number 050-95001
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to the manufacturer for physical evaluation and the failure mode cannot be confirmed.The entire lot has been sold and distributed.However, an investigation of the device manufacturing records was conducted by the manufacturer.There were no deviations or non-conformances during the manufacturing process.In addition, the batch record review confirmed the labeling, material, and process controls were within specification.
 
Event or Problem Description
The peritoneal dialysis nurse (pdrn) reported on (b)(6) 2017 that the safe-lock end of the catheter extension set of a peritoneal dialysis (pd) patient was cracked and the port inside the safe-lock end also broke off and lodged itself in the patient's catheter.Upon follow up with the pdrn on (b)(6) 2017 it was reported that the patient had encountered a fluid leak from the crack in the catheter extension where it connects to the catheter during the pd treatment.According to the pdrn, the patient had gone to the clinic the following day of the event to have the catheter extension replaced.The patient did not experience any adverse events as a result of this incident and there was no effluent culture test performed.Antibiotics (vancomycin 2 g and gentamycin 40 mg) were prescribed to the patient as prophylactic.The catheter extension set in question was discarded.

Brand Name
STAY SAFE/SAFE LOCK CATHETER EXT. 12 IN.
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
MDR Report Key6642809
Report Number8030665-2017-00327
Device Sequence Number11007672
Product Code KDJ
UDI-Device Identifier00840861100767
UDI-Public00840861100767
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K904806
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2019
Device Catalogue Number050-95001
Device Lot Number16AR08158
Was Device Available for Evaluation? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2017
Initial Report FDA Received Date06/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIBERTY CYCLER; PD CASSETTE/TUBING SET; PD DELFLEX SOLUTION
Patient Age68 YR
Patient Weight77